MAUDE Adverse Event Report: COOK INC UROSTREAM HYDROPHILIC WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC UROSTREAM HYDROPHILIC WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G59153
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 - phone = (b)(6) g4 - pma/510(k) #: exempt h3 - device evaluated by mfg: device evaluation anticipated but not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a right ureteroscopy procedure in a "kinked" ureter, the coating of the 'urostream hydrophilic wire guide' separated inside the patient's ureter by the tip of an endoscopic equipment during diagnosis.The guide wire was not placed through a needle.The guide wire was used along with another manufacturer's ureteroscopy device.The scope was inspected, and no damage was detected.Resistance was noted during removal the guide wire.A nephrostomy placement was made since retrograde stent was not inserted for ureteral stenosis.A computed tomography (ct) scan with dye was then performed.The separated coating material was removed completely using endoscopic forceps.The patient did not experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation: as reported, during a right ureteroscopy procedure in a "kinked" ureter, the coating of the 'urostream hydrophilic wire guide' separated inside the patient's ureter by the tip of an endoscopic equipment during diagnosis.The guide wire was not placed through a needle.The guide wire was used along with another manufacturer's ureteroscopy device.The scope was inspected, and no damage was detected.Resistance was noted during removal the guide wire.A nephrostomy placement was made since retrograde stent was not inserted for ureteral stenosis.A computed tomography (ct) scan with dye was then performed.The separated coating material was removed completely using endoscopic forceps.The patient did not experience any adverse effects due to this event.Reviews of documentation including the complaint history, device history record (dhr), device master record (dmr), and instructions for use (ifu), as well as a visual examination and dimensional analysis of the returned device, were conducted during the investigation.The complaint device was returned with no original packaging.Visual examination noted the wire guide was returned with loose section of jacket peeled form inner metal wire.Dimensional analysis noted 37cm of scraped, ragged section of jacket starting 72cm from tip.Bare inner wire 36.5cm long.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no related non-conformances that could have contributed to the reported failure mode.A complaint history database search showed no other related complaints associated with the failure mode for the complaint device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu packaged with the device contains the following in relation to the reported failure mode: 'warnings: ¿ the hydrophilic coating on the wire guide is activated by immersion in sterile water or sterile saline solution.Failure to cover the wire guide with solution may lead to difficulty and patient injury when the wire guide is advanced.¿ to prevent possible tissue damage, care should be taken when manipulating a procedural device over a wire guide during the device's placement and withdrawal.If resistance is felt during device placement, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of the resistance cannot be determined, remove the wire guide and device as a unit to prevent possible damage and/or complications.Precautions: ¿ manipulation of the wire guide requires appropriate imaging control.Use caution not to force or overmanipulate the wire guide when gaining access.' based on the available information, inspection of returned device, and the results of the investigation, cook has concluded a definitive cause could not be determined from the available information as it was not possible to rule out procedural factors.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
UROSTREAM HYDROPHILIC WIRE GUIDE
Common Device Name
OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23850119
Report Number1820334-2025-01582
Device Sequence Number9817503
Product Code OCY
UDI-Device Identifier10827002591537
UDI-Public(01)10827002591537(17)281028(10)CI000718902
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG59153
Device Catalogue NumberUROS-035150-S
Device Lot NumberCI000718902
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer02/05/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEMIRIGID URETEROSCOPY DEVICE (WOLF).
Patient Age87 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite